Alert archive / New York / Gale Warnings in 2011

Gale Warning 9, NWS New York, NY

February 12, 2011

NWS New York, NY issued this gale warning at Feb 12, 2011, 4:16 AM EST. It took effect at Feb 12, 2011, 2:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 4:16 AM EST (09:16 UTC)
In effect from
Feb 12, 2011, 2:00 PM EST
Expired
Feb 12, 2011, 8:39 PM EST
In force
7 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WHUS71 KOKX 120916
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EST SAT FEB 12 2011

...STRONG WINDS AND ROUGH SEAS TODAY AND TONIGHT...

ANZ350-353-355-122230-
/O.UPG.KOKX.SC.Y.0016.110212T1100Z-110213T1100Z/
/O.NEW.KOKX.GL.W.0009.110212T1900Z-110213T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
416 AM EST SAT FEB 12 2011

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND.

* WINDS...W 25 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT. 

* TIMING...MID AFTERNOON INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-122230-
/O.CON.KOKX.SC.Y.0016.110212T1100Z-110213T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
416 AM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND
  THE LONG ISLAND SOUTH SHORE BAYS.

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

* SEAS/WAVES...BUILDING TO 2 TO 3 FT. 

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-122230-
/O.CON.KOKX.SC.Y.0016.110212T1100Z-110213T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
416 AM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND PECONIC AND
  GARDINERS BAYS. 

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY THIS
  AFTERNOON...BECOMING W 20 TO 25 KT WITH GUSTS UP TO 30 KT LATE
  THIS AFTERNOON...THEN DIMINISHING TO 15 TO 20 KT WITH GUSTS UP
  TO 25 KT AFTER MIDNIGHT.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT ON EASTERN LONG ISLAND
  SOUND...AND 2 TO 3 FT ON PECONIC AND GARDINERS BAYS. 

* TIMING...THIS AFTERNOON AND TONIGHT. HIGHEST WINDS AND SEAS WILL
  OCCUR FROM MID AFTERNOON INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
2 follow-up statements
727 
WHUS71 KOKX 122030
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EST SAT FEB 12 2011

...STRONG WINDS AND ROUGH SEAS TONIGHT...

ANZ350-353-355-130500-
/O.EXT.KOKX.GL.W.0009.000000T0000Z-110213T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EST SAT FEB 12 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND.

* WINDS...FREQUENT GUSTS UP TO 40 KT.

* TIMING...STRONGEST WINDS OCCURRING BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-131100-
/O.EXT.KOKX.SC.Y.0016.000000T0000Z-110213T1100Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
330 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

* LOCATION...THE LONG ISLAND SOUTH SHORE BAYS.

* WINDS...FREQUENT GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS OCCURRING BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-130500-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-110213T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
330 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR.

* WINDS...FREQUENT GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS OCCURRING INTO EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-131100-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-110213T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
330 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND PECONIC AND 
  GARDINERS BAYS. 

* WINDS...FREQUENT GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS OCCURRING BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
690 
WHUS71 KOKX 130139
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
839 PM EST SAT FEB 12 2011

...STRONG WINDS AND ROUGH SEAS TONIGHT...

ANZ355-130400-
/O.CAN.KOKX.GL.W.0009.000000T0000Z-110213T0500Z/
/O.EXB.KOKX.SC.Y.0016.000000T0000Z-110213T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
839 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NW WINDS 15 TO 20 KT WITH FREQUENT GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-131000-
/O.CAN.KOKX.GL.W.0009.000000T0000Z-110213T0500Z/
/O.EXB.KOKX.SC.Y.0016.000000T0000Z-110213T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
839 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET. 

* WINDS...NW WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...4 TO 6 FT...SUBSIDING TO 2 TO 5 FT TOWARD MORNING. 

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-130245-
/O.CAN.KOKX.SC.Y.0016.000000T0000Z-110213T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
839 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND GUSTS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS.
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

ANZ345-130245-
/O.CAN.KOKX.SC.Y.0016.000000T0000Z-110213T1100Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
839 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND GUSTS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS.
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

ANZ330-340-130400-
/O.EXT.KOKX.SC.Y.0016.000000T0000Z-110213T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
839 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND PECONIC AND 
  GARDINERS BAYS. 

* WINDS...NW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 12, 4:02 AM EST, 14 minutes earlier.

Area forecast discussion, Feb 12, 4:02 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EST SAT FEB 12 2011

.SYNOPSIS...
A WEAK COLD FRONT OVER THE GREAT LAKES THIS MORNING WILL TRACK
QUICKLY EAST AND ACROSS THE AREA BY EARLY THIS AFTERNOON. HIGH
PRESSURE BRIEFLY BUILDS ACROSS THE AREA TONIGHT. A SERIES OF
CLIPPER LOWS WILL THEN PASS TO THE NORTH OF THE AREA...THE FIRST
ON SUNDAY...AND THE SECOND ON MONDAY. HIGH PRESSURE WILL THEN
BUILD THROUGH THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT OVER THE GREAT LAKES THIS MORNING IS BEING
PRECEDED BY SOME VERY LIGHT SNOW. A FAST FLOW ALOFT WILL TAKE THE
FRONT ACROSS THE AREA BY EARLY THIS AFTERNOON. A DRY AIR MASS AHEAD
OF THE SYSTEM WILL RESULT IN A MAINLY DRY FORECAST TODAY. THERE
MAY BE A FEW SPRINKLES OR FLURRIES LATE THIS MORNING INTO EARLY
THIS AFTERNOON...WITH THE BEST CHANCE BEING NORTH AND WEST OF NYC.
SKIES WILL CLEAR FOLLOWING THE FRONTAL PASSAGE THIS AFTERNOON.

HIGHS WILL TOP OUT IN THE MID TO UPPER 30S ACROSS THE INTERIOR...AND
AROUND 40 AT THE COAST.

WINDS WILL BECOME A FACTOR THIS AFTERNOON WITH COLD ADVECTION
BEHIND THE FRONT ALLOWING FOR A DEEPENING MIXED LAYER WITH WEST
WINDS GUSTING UP TO 35 MPH THROUGH EARLY THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE PASSES TO THE SOUTH WITH THE RIDGE AXIS
MOVING ACROSS THE AREA TONIGHT. A WEAK LOW OVER THE GREAT LAKES
THEN SENDS A WARM FRONT ACROSS THE AREA IN THE MORNING WITH A LOW
CHANCE OF SNOW ACROSS THE INTERIOR...AND RAIN/SNOW AT THE COAST.
ONCE AGAIN...A DRY AIR MASS PRECEDING THE FRONT WILL OFFSET WEAK
THERMAL FORCING. A FEW HUNDREDTHS OF AN INCH OF LIQUID IS
POSSIBLE...AMOUNTING TO LITTLE IF ANY SNOW ACCUMULATION.

HIGHS ON SUN WILL GET UP TO NEAR 40 ACROSS MUCH OF THE AREA. A
MODERATE SW FLOW WILL ENSUE FOR THE AFTERNOON WITH SOME CLEARING.
MIXED LAYER NOT QUITE AS DEEP AS ON SAT...WITH GUSTS ONLY UP TO 25
MPH AT THE COAST.

A MUCH STRONGER CLIPPER LOW TRACKS FROM WESTERN CANADA SUN MORNING
TO OFF THE NEW ENGLAND COAST BY MON EVENING. LIKE THE PREVIOUS
LOWS...IT TOO WILL TRACK TO THE NORTH OF THE AREA WITH LITTLE
PCPN. VERTICAL TEMP PROFILE SUPPORTS MAINLY RAIN THIS GO
AROUND...EXCEPT IN THE MORNING WHERE THERE COULD BE A LITTLE
RAIN/SNOW MIX. A MUCH WARMER DAY IS ON TAP BY MON AFTERNOON WITH
HIGHS RANGING FROM THE LOWERS 40S WELL NORTH AND WEST...TO THE MID
TO UPPER 40S ELSEWHERE. ANOTHER STRONG WEST FLOW ON MON WILL LIMIT
THE MARITIME INFLUENCE...SO EVEN THE IMMEDIATE COAST WILL GET TO
WARM UP.

TRAILING COLD FRONT PASSES THROUGH MON EVENING WITH MODERATE COLD
ADVECTION AND A GUSTY NW FLOW. HIGH PRESSURE BUILDS EAST FROM THE
OHIO VALLEY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER FLOW BECOMES NEARLY ZONAL DURING THIS PERIOD AS THE TROF
LIFTS OUT ACROSS THE NORTHEAST...WITH A FLAT RIDGE BUILDING EAST.

HIGH PRESSURE BUILDS OFFSHORE BY WEDNESDAY WITH AN EXTENDED
PERIOD OF SOUTHWESTERLY FLOW AND WARM ADVECTION FOR THE SECOND
HALF OF THE WEEK. TEMPERATURES WILL BE MODIFYING THROUGH THE
PERIOD...AND BY FRIDAY INLAND ARES OF NORTHEASTERN NEW JERSEY MAY
APPROACH 60 DEGREES. WITH THE LAND WARM AND OCEAN TEMPERATURES IN
THE MID 30S...WILL LIKELY DEVELOP SEA BREEZES DURING THE
AFTERNOONS WEDNESDAY THROUGH FRIDAY...WITH SOUTH FACING SHORES
COOLER.

MAINLY ZONAL FLOW ALOFT TUESDAY NIGHT THROUGH FRIDAY WITH WEAK
SHORTWAVES MOVING THROUGH THE FLOW...WITH LITTLE REFECTION AT THE
LOWER LEVELS. WITH SHORTWAVES MOVING THROUGH TUESDAY NIGHT INTO
WEDNESDAY...AND THURSDAY NIGHT INTO FRIDAY...WILL SEE SOME INCREASE
IN HIGH CLOUDINESS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL STAY OFF TO THE SE AS A COLD FRONT APPROACHES FROM
THE GREAT LAKES.

VFR WITH MID-LEVEL CLOUDS MOVING IN TODAY. A STRAY SNOW SHOWER IS
POSSIBLE...BUT OVERALL PROBABILITY/COVERAGE TOO LOW TO WARRANT TAF
MENTION.

LIGHT SW WINDS OVERNIGHT WILL START TO PICK UP MID-MORNING AHEAD OF
A COLD FRONT. GUSTS AROUND 20 KT ARE EXPECTED TO START BETWEEN
14-16Z. AS THE COLD FRONT PASSES THROUGH THE AREA IN THE EARLY
AFTERNOON...WINDS WILL BACK TO THE WEST AND MAY GUST UP TO 30 KT.
WINDS WILL START TO SUBSIDE LATE IN THE AFTERNOON AND INTO EVENING.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
SAT NIGHT...VFR. GUSTY W WINDS WILL START TO DIMINISH.

SUNDAY...INCREASING SW FLOW. LOW CHANCE OF SUB-VFR IN RAIN
AND/OR SNOW.

MON-WED...VFR. STRONG GUSTY W WINDS POSSIBLE ON MON.

&&

.MARINE...
A COLD FRONT PASSING THROUGH THIS AFTERNOON WILL USHER IN A PERIOD
OF STRONGER WINDS. THINK DURATION OF 35 KT GUSTS ON THE OCEAN WILL
BE LONG ENOUGH TO WARRANT A GALE WARNING...FROM MID AFTERNOON INTO
THIS EVENING. SCA CONDITIONS SHOULD DEVELOP ON THE OTHER WATERS AND
PERSIST FOR MOST OF TONIGHT ON THE EASTERN SOUND/BAYS...AND INTO
THIS EVENING FOR THE WESTERN SOUND/HARBOR/SOUTH SHORE BAYS.

WINDS WILL DIMINISH SOMEWHAT TONIGHT AHEAD OF A WARM FRONT...THEN
INCREASE ONCE AGAIN LATER SUNDAY AFTER WARM FROPA. A FEW GUSTS UP TO
35 KT MAY ONCE AGAIN BE POSSIBLE ON THE OUTER OCEAN WATERS
SUNDAY AFTERNOON.

A COLD FRONT WILL THEN CROSS THE WATERS ON MON AS LOW PRESSURE DIVES
OUT OF CANADA AND TRAVERSES THE NORTHEAST. POST-FRONTAL NW FLOW/CAA
WILL BE STRONG...WITH OCEAN GALES LIKELY AND SCA ELSEWHERE.

WINDS/SEAS WILL GRADUALLY SUBSIDE ON TUE AS HIGH PRESSURE BUILDS
FROM THE W AND CAA WEAKENS...BUT SCA CONDITIONS SHOULD LAST INTO
MUCH OF THE DAY...ESPECIALLY EAST.

WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS LATER TUE THROUGH WED AS
THE HIGH BUILDS OVER THE WATERS. AS THE HIGH MOVES OFFSHORE LATE WED
INTO WED NIGHT...AN INCREASING S FLOW COULD BUILD OCEAN SEAS TO SCA
LEVELS BY LATE WED NIGHT.

&&

.HYDROLOGY...
SIGNIFICANT PCPN OR RAPID SNOW/ICE MELT IS NOT EXPECTED THRU WED.
A WARM UP IS POSSIBLE DURING THE END OF NEXT WEEK WHICH MAY RESULT
IN SIGNIFICANT MELTING OF SNOW AND POSSIBLE ICE BREAKUP ON AREA
RIVERS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ335-338-
     345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ330-340.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS
     EVENING FOR ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...GOODMAN
MARINE...GOODMAN
HYDROLOGY...DW

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.